Electron. J. Diff. Equ., Vol. 2010(2010), No. 93, pp. 1-14.

Solutions to three-dimensional Navier-Stokes equations for incompressible fluids

Jorma Jormakka

This article gives explicit solutions to the space-periodic Navier-Stokes problem with non-periodic pressure. These type of solutions are not unique and by using such solutions one can construct a periodic, smooth, divergence-free initial vector field allowing a space-periodic and time-bounded external force such that there exists a smooth solution to the 3-dimensional Navier-Stokes equations for incompressible fluid with those initial conditions, but the solution cannot be continued to the whole space.

Submitted August 31, 2009. Published July 7, 2010.
Math Subject Classifications: 35Q30.
Key Words: Partial differential equations; Navier-Stokes equation; fluid dynamics.

Show me the PDF file (238 KB), TEX file, and other files for this article.

Jorma Jormakka
National Defence University
P.O. Box 07 00861 Helsinki, Finland
email: jorma.jormakka@mil.fi

Return to the EJDE web page